Heavy Rain, Neosho
- When
- May 19, 5:00 AM CST to May 20, 5:00 AM CST
- Where
- Neosho County, Erie
- Reported by
- CoCoRaHS
- Coordinates
- 37.570, -95.250
This is a 24 hour rainfall report of 3.67 inches.
Heavy rain moved across portions of southeast Kansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
Heavy rain moved across portions of southeast Kansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 19, 1:12 AM CST, 3 hours 48 minutes earlier.
Area Forecast Discussion National Weather Service Wichita KS 212 AM CDT Wed May 19 2021 .SHORT TERM...(Today through Friday night) Issued at 205 AM CDT Wed May 19 2021 Some patchy fog will be possible early this morning, especially for any location where low clouds can clear out. Meanwhile current satellite water vapor imagery shows upper level low pressure center over central New Mexico. This system will move very slowly northeast for today into Thursday, and gradually shear itself out as it becomes absorbed into the the southwest upper flow by Thursday night over the northern states. The weakly capped and low end unstable airmass over Kansas will give way to scattered showers/storms for today and Thursday. A few strong storms will be possible with the main risk being pockets of heavy rainfall from slow moving thunderstorms. Another round of showers/storms will be possible again on Friday however models show the coverage being reduced. .LONG TERM...(Saturday through Tuesday) Issued at 205 AM CDT Wed May 19 2021 Models continue to show a highly amplified pattern with upper level ridging over the Mississippi Valley region, and deep upper trough over the western states for the weekend. Persistent southerly flow will maintain rich low level Gulf of Mexico moisture over Kansas beneath relatively cooler mid-level temperatures for Saturday- Tuesday. This will result in periodic mainly afternoon/evening diurnally driven showers/storms each day. The upper level system looks to vacate the southwestern states on Sunday and move eastward across the northern states for early next week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1123 PM CDT Tue May 18 2021 Scattered SHRA will continue to slowly diminish with just some lingering light showers overnight. So will go with a VCSH for this lingering chance. For the overnight hours, expect MVFR cigs and eventually IFR cigs to return to most locations overnight, as low level moisture remains high, with a stratus build down leading to cigs falling to IFR. Lots of lingering surface moisture may also lead to some MVFR vsbys from fog for portions of central and south central KS. So will be with a tempo group with 1SM BR. Expect another chance of diurnally driven TSRA again for Wed afternoon for the eastern half of KS, which will include the KCNU taf site. Alot more uncertainty on how far west the TSRA will develop for Wed afternoon, so for now will not add any TSRA further west for the KICT taf site, just yet. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 73 63 74 65 / 50 50 50 10 Hutchinson 73 62 74 64 / 40 40 30 10 Newton 73 63 74 64 / 50 50 50 10 ElDorado 74 63 74 65 / 50 50 60 20 Winfield-KWLD 75 63 75 65 / 50 50 60 20 Russell 74 60 75 62 / 30 30 20 0 Great Bend 73 60 74 63 / 30 30 20 0 Salina 73 63 75 65 / 40 40 30 10 McPherson 73 62 73 64 / 40 40 40 10 Coffeyville 75 64 75 66 / 60 50 70 40 Chanute 74 64 75 66 / 60 50 70 40 Iola 73 64 75 65 / 60 50 70 40 Parsons-KPPF 74 65 75 66 / 60 50 70 40 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...Ketcham
Hazardous Weather Outlook National Weather Service Wichita KS 431 AM CDT Wed May 19 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-200945- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 431 AM CDT Wed May 19 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Patchy fog for early this morning with visibilities down to one mile possible. Minor flooding is forecast the Cow Creek at Hutchinson. Check the latest flood statement for details. Scattered showers and thunderstorms will affect the region for today into tonight. A few strong storms could produce small hail, however the main risk will be locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The better chances for storms will affect the region on Thursday with a few strong storms possible along with locally heavy rainfall. Periodic chances for thunderstorms will continue for Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The national radar mosaic for the moment the first event began.
8 heavy rain. Local standard time, as filed.
This is a 24 hour rainfall report of 3.67 inches.
This is a 24 hour rainfall report of 3.8 inches at the Allen Co. Airport.
This is a 24 hour rainfall report of 3.89 inches.
This is a 24 hour rainfall report of 3.75 inches.
This is a 24 hour rainfall report of 3.19 inches.
This is a 24 hour rainfall report of 3.26 inches.
This is a 24 hour rainfall report of 3.509 inches. They also mentioned that the Deer Creek north of Iola was out of its banks. This report was relayed via Twitter.
This is a 24 hour rainfall report of 3.69 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2021Every state in 2021This day in weather historyWarnings in Kansas, May 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 959739, 959743, 959744, 959745, 959746, 959747, 959748, 959749.